Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Quad Cities, IA

August 11, 2016Clinton County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 11, 2016, 11:13 AM CDT for Clinton County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 11:13 AM CDT (16:13 UTC)
Expired
Aug 11, 2016, 12:15 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 12 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:30 AM CDTTSTM WND DMGDavenport, IADAVENPORT PUBLIC WORKS REPORTED TREES DOWN ON LOCUST AND GRAND STREETS. TIME ESTIMATED.
Aug 11, 11:49 AM CDTTSTM WND DMGW Moline, IL2 TO 4 INCH LIMB DOWN. REPORT FROM SOCIAL MEDIA WAS DELAYED. THE TIME IS ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS53 KDVN 111613
SVRDVN
ILC161-IAC045-139-163-111715-
/O.NEW.KDVN.SV.W.0086.160811T1613Z-160811T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1113 AM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  EASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1215 PM CDT

* AT 1112 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CALAMUS TO NEAR BLUE GRASS TO NEAR MUSCATINE...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
  MUSCATINE...EAST MOLINE...DURANT...SILVIS...ELDRIDGE...MILAN...
  CAMANCHE...LE CLAIRE...COAL VALLEY...HAMPTON...PORT BYRON...
  WALCOTT...BLUE GRASS...BUFFALO AND ANDALUSIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 279 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 4.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9043 4133 9051 4138 9108
      4151 9094 4176 9086 4183 9025
TIME...MOT...LOC 1612Z 267DEG 20KT 4177 9071 4153 9080 4137 9100 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
5 follow-up statements
545 
WWUS53 KDVN 111624
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1124 AM CDT THU AUG 11 2016

ILC161-IAC045-139-163-111715-
/O.CON.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
ROCK ISLAND IL-CLINTON IA-MUSCATINE IA-SCOTT IA-
1124 AM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR ROCK ISLAND...SOUTHEASTERN CLINTON...NORTHEASTERN MUSCATINE AND
SCOTT COUNTIES...

AT 1123 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEWITT TO DAVENPORT TO NEAR ILLINOIS
CITY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
EAST MOLINE...SILVIS...ELDRIDGE...MILAN...CAMANCHE...LE CLAIRE...
COAL VALLEY...HAMPTON...PORT BYRON...WALCOTT...BLUE GRASS...
BUFFALO...ANDALUSIA...RAPIDS CITY AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9043 4133 9051 4138 9102
      4151 9094 4177 9075 4183 9025
TIME...MOT...LOC 1623Z 266DEG 34KT 4178 9053 4154 9062 4138 9082 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
953 
WWUS53 KDVN 111634
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1134 AM CDT THU AUG 11 2016

IAC139-111644-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
MUSCATINE IA-
1134 AM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9044 4146 9079 4154 9078
      4161 9074 4179 9057 4183 9025
TIME...MOT...LOC 1634Z 258DEG 37KT 4178 9044 4161 9045 4146 9063 

$$

ILC161-IAC045-163-111715-
/O.CON.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
ROCK ISLAND IL-CLINTON IA-SCOTT IA-
1134 AM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN ROCK ISLAND...SOUTHEASTERN CLINTON AND SCOTT COUNTIES...

AT 1134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MCCAUSLAND TO NEAR BETTENDORF TO NEAR MILAN...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
EAST MOLINE...SILVIS...ELDRIDGE...MILAN...CAMANCHE...LE CLAIRE...
COAL VALLEY...HAMPTON...PORT BYRON...WALCOTT...BLUE GRASS...
BUFFALO...RAPIDS CITY...PRINCETON AND LONG GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9044 4146 9079 4154 9078
      4161 9074 4179 9057 4183 9025
TIME...MOT...LOC 1634Z 258DEG 37KT 4178 9044 4161 9045 4146 9063 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
759 
WWUS53 KDVN 111650
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1150 AM CDT THU AUG 11 2016

IAC045-111659-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
CLINTON IA-
1150 AM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9044 4145 9072 4162 9048
      4173 9037 4174 9033 4173 9032 4174 9031
      4175 9025
TIME...MOT...LOC 1649Z 267DEG 20KT 4178 9035 4161 9036 4146 9054 

$$

ILC161-IAC163-111715-
/O.CON.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
ROCK ISLAND IL-SCOTT IA-
1150 AM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN ROCK ISLAND AND SOUTHEASTERN SCOTT COUNTIES...

AT 1149 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOW MOOR TO LE CLAIRE TO MILAN...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...EAST MOLINE...
SILVIS...MILAN...LE CLAIRE...COAL VALLEY...HAMPTON...PORT BYRON...
BUFFALO...RAPIDS CITY...PRINCETON...CORDOVA...RIVERDALE...
OAK GROVE...CLEVELAND...CARBON CLIFF AND PANORAMA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4139 9044 4145 9072 4162 9048
      4173 9037 4174 9033 4173 9032 4174 9031
      4175 9025
TIME...MOT...LOC 1649Z 267DEG 20KT 4178 9035 4161 9036 4146 9054 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
283 
WWUS53 KDVN 111658
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1158 AM CDT THU AUG 11 2016

IAC163-111708-
/O.CAN.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
SCOTT IA-
1158 AM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4152 9046 4157 9041 4159 9034
      4162 9034 4168 9033 4169 9031 4174 9031
      4175 9025
TIME...MOT...LOC 1658Z 272DEG 36KT 4177 9016 4160 9017 4145 9035 

$$

ILC161-111715-
/O.CON.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
ROCK ISLAND IL-
1158 AM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN ROCK ISLAND COUNTY...

AT 1158 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GARDEN PLAIN TO 6 MILES SOUTHWEST OF ERIE TO NEAR
COLONA...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EAST MOLINE...SILVIS...HAMPTON...PORT BYRON...RAPIDS CITY...
CORDOVA...CLEVELAND...CARBON CLIFF...SILVIS HEIGHTS...
ILLINIWEK FOREST PRESERVE...FISHERMANS CORNER...CAMPBELLS ISLAND...
ROCK ISLAND COUNTY FAIRGROUNDS AND BARSTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4152 9046 4157 9041 4159 9034
      4162 9034 4168 9033 4169 9031 4174 9031
      4175 9025
TIME...MOT...LOC 1658Z 272DEG 36KT 4177 9016 4160 9017 4145 9035 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
522 
WWUS53 KDVN 111705
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1205 PM CDT THU AUG 11 2016

ILC161-111715-
/O.EXP.KDVN.SV.W.0086.000000T0000Z-160811T1715Z/
ROCK ISLAND IL-
1205 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY WILL EXPIRE AT 1215 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.

LAT...LON 4154 9026 4151 9031 4151 9036 4148 9038
      4146 9043 4152 9046 4157 9041 4159 9034
      4162 9034 4168 9033 4169 9031 4174 9031
      4175 9025
TIME...MOT...LOC 1702Z 267DEG 20KT 4177 9016 4160 9017 4145 9035 

$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:36 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 11, 10:36 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1036 AM CDT THU AUG 11 2016

.UPDATE...
Issued at 1036 AM CDT Thu Aug 11 2016

Leading edge of showers and a few thunderstorms extended from
Jo Daviess county to near Van Buren county and continues to move
southeast. Will need to keep an eye on intensification of this
line as it runs into increasing CAPE. Have updated the grids to
increase pops over much of the cwa through the afternoon.

UPDATE Issued at 945 AM CDT Thu Aug 11 2016

MCS that came out of the Dakotas and MN last night has continued
to sag southeast into our nw cwa this morning. This MCS dumped
nearly 9 inches of rain near Redwood Falls, MN last night with
over 5 inches falling in 1.5 hours. Outflow boundary extended
from about Dubuque to Ottumwa with showers and thunderstorms
festering on the cool side of this boundary. The latest meso
models want to develop a line of storms on the leading edge of
this mcs across eastern IA and sag them into se IA this afternoon.
Temperatures will be a challenge with rain cooled air in our nw
with more sunshine in our far se, where the hottest air will be found.

HRRR brings a large MCS into the cwa later this evening and
overnight with potential for repeating/backbuilding thunderstorms.
This will be ahead of a cold front that will be approaching from
the northwest. PWAT's increase to 2.5 inches and several inches of
rain in a short time is certainly feasible. Therefore, we will
continue with the flash flood watch.

UPDATE Issued at 616 AM CDT Thu Aug 11 2016

I have bumped up the timing to bring the showers and storms with
the MCS over Iowa earlier, and if the storms maintain a solid line
over the next hour, I will greatly increase morning pops. This MCS
is certain to affect high temperatures as I thought earlier, so no
change needed yet for that. This is said to indicate confidence on
convective debris keeping us cooler than guidance is increased.

&&

.SYNOPSIS...
Issued at 305 AM CDT Thu Aug 11 2016

A warm and humid air mass is well established over Iowa and
Illinois early this morning, with a large complex of thunderstorms
with torrential rains located on the nose of the low level jet,
extending from eastern South Dakota through southern Minnesota.
This convection is slowly moving east, and developing southward
into the LLJ inflow. That process and its evolution this morning is
the first mesocale domino that will fall, which will either lead
to a possible heat advisory day today, or a day of dissipating
convection with cloud cover and cooler highs.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 305 AM CDT Thu Aug 11 2016

I will have to base much of the initial hours of the forecast today
off short term models at least suggesting that the MCS to the
northwest may develop southward into the CWA this morning. It
completely is possible, but the forcing should weaken greatly as it
approaches today, thus it will come down to whether we have enough
CAPE and convergence available to maintain organization of storms.
If so, we could see a widespread line of showers and thunderstorms
over Iowa and far northwest Illinois this morning, and a boundary in
place for the afternoon. If the cold pool does not spread south of
northern Iowa, a round of scattered elevated showers and storms are
still possible on the veering LLJ axis this morning. Either way, it
does look like we will have to deal with cloud cover this morning,
and that should easily take 3 to 5 degrees out of the afternoon high
temperature forecast. Doing this conservative adjustment keeps my
widespread heat index grids just below advisory, much like
yesterday. While highs may not reach much above 90, the dewpoints
will have the potential to reach the mid to even upper 70s as
moisture convergence is confident as the humid air mass collides with
the cold pool to the north.

As mentioned in previous AFD issuance, the parameters for severe
weather are not very strong today, but the presence of high
afternoon CAPE may allow for a period of damaging winds and short
lived bowing segments.  Heavy rain is expected, and that potential
may be hard to pin down as of 3 AM issuance of this forecast. I
do think the evolution of storms is a bit more clear, and the mode
for heavy rain looks to evolve in this way. Bowing segments should
quickly move east, and lose upright convection rather quickly
while the southern flank moves south slowly and trains. This has
been the case in Minnesota this past evening even with better
shear profiles for damaging winds. The southwest flank convection
may offer the potential for 2 to 4 inches of rain in narrower
axises, and with that a flash flood potential. Precipitable water
values are forecast by models to be excessively high, but the
process above will keep the impacts in a few east to west bands,
while elsewhere much lesser rainfall is expected (under 1 inch).

Flash flood watch placement is problematic, but with offices north
and west going with one, and probabilities of back building
convection with heavy rain somewhat higher in our west half, I
will go with a flash flood watch tonight.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 305 AM CDT Thu Aug 11 2016

What occurs on Friday is dependent upon what occurs Thursday night.
The models are suggesting some type of thunderstorm complex across
the area that decays Friday morning. Initially, locally heavy rain
will be possible in the hours after sunrise until the complex begins
to decay.

Boundaries left over from the nocturnal complex will then provide
the focus for new convection to develop Friday afternoon as the cold
front moves into the area. It is possible that the afternoon
convection will grow upscale into a new thunderstorm complex along
and ahead of the cold front.

Friday night, rain will end from northwest to southeast during the
evening with most of the area being dry by sunrise Saturday.

Saturday/Saturday night...quiet and dry conditions will be seen as
high pressure builds into the Midwest. Temperatures should be at or
slightly below normal.

Sunday on...

Quiet and dry conditions will continue for Sunday/Sunday night as
high pressure moves towards the Great Lakes. Temperatures should be
slightly below normal.

Starting Monday the models diverge on their respective solutions.
Some solutions keep the area dry through mid-week. Other solutions
have either a storm system catching part of the area or weak
disturbances moving through the flow aloft generating diurnal
convection. As such the model consensus has dry conditions over all
but the far south/southeast Monday/Monday night, and slight chance
pops over most of the area Tuesday and Wednesday. Temperatures
should be close to normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
ISSUED AT 616 AM CDT Thu Aug 11 2016

A large cluster of showers and thunderstorms over central and
northern Iowa into Wisconsin, will slide south to southeast and
dissipate today. This may bring a period of thunderstorms to
northeast Iowa terminals through 16Z or so today. Visibility may
be reduced under 3 miles in heavy rain, but otherwise cloud bases
should remain largely VFR as these are elevated storms. After a
break in rain chances during the afternoon, more storms are
expected tonight. They will contain IFR conditions in heavy rain,
and possibly gusty winds over 40 kts, but due to the long duration
as they form another large cluster, we will generically introduce
thunder and CB groups through the night.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch from 7 PM CDT this evening through late
     tonight for Benton-Buchanan-Cedar-Delaware-Dubuque-Henry IA-
     Iowa-Jefferson-Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-
     Van Buren-Washington.

IL...NONE.
MO...NONE.
&&

UPDATE...Haase
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...08
AVIATION...Ervin
Hazardous weather outlook, Aug 11, 4:19 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 AM CDT THU AUG 11 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112130-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
419 AM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA THROUGH TONIGHT. A STRONG TO SEVERE THUNDERSTORMS
ARE ALSO POSSIBLE...MAINLY OVER PORTIONS OF EASTERN IOWA WHERE
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE
STORMS. DAMAGING WINDS WOULD BE THE MAIN THREAT IF SEVERE STORMS
DEVELOP. TONIGHT...WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER
IOWA...WISCONSIN...AND NORTHERN ILLINOIS. TORRENTIAL RAINFALL IS
LIKELY IN SOME AREAS...AND FLASH FLOODING WILL BE POSSIBLE. THE
AREA WITH THE HIGHEST THREAT FOR SEEING THUNDERSTORMS WITH
TORRENTIAL RAINFALL WILL BE EASTERN IOWA WHERE A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR TONIGHT.

HOT AND HUMID CONDITIONS WILL ALSO PERSIST TODAY...WITH MOST
LOCATIONS SEEING HEAT INDEX READINGS OF 95 TO 100 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON FRIDAY AND FRIDAY
EVENING. AT THIS TIME NO SEVERE WEATHER IS EXPECTED. HOWEVER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS.

THERE IS A LOW RISK OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY AND
WEDNESDAY. IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. RAINFALL
REPORTS OVER AN INCH ARE APPRECIATED.

In the hours before

Special weather statement, Aug 11, 7:46 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 AM CDT THU AUG 11 2016

IAZ040-041-051-052-063-064-076-077-111515-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
746 AM CDT THU AUG 11 2016

...THUNDERSTORMS WITH HEAVY RAIN THIS MORNING...

AN AREA OF THUNDERSTORMS CONTINUES TO MOVE EAST OUT OF CENTRAL
IOWA TOWARDS CEDAR RAPIDS...IOWA CITY...AND DUBUQUE THIS MORNING.
AS THESE STORMS ARRIVE EXPECT A PERIOD OF HEAVY RAIN...FREQUENT
LIGHTNING...AND WIND GUSTS TO 35 MPH.

ERVIN
Special weather statement, Aug 11, 11:02 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1102 AM CDT THU AUG 11 2016

ILC161-IAC031-045-139-163-111700-
ROCK ISLAND-CLINTON-CEDAR-MUSCATINE-SCOTT-
1102 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...SOUTHERN
CLINTON...SOUTHEASTERN CEDAR...EASTERN MUSCATINE AND SCOTT COUNTIES
UNTIL NOON CDT...

AT 1102 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WHEATLAND TO NEAR DURANT TO NEAR
FRUITLAND. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
MUSCATINE...EAST MOLINE...DURANT...SILVIS...ELDRIDGE...DEWITT...
MILAN...CAMANCHE...LE CLAIRE...COAL VALLEY...WILTON...HAMPTON...
PORT BYRON...WALCOTT AND BLUE GRASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

LAT...LON 4156 9018 4154 9020 4152 9024 4151 9036
      4148 9038 4146 9043 4133 9044 4138 9118
      4157 9112 4180 9089 4186 9017 4181 9018
      4178 9024 4177 9025 4172 9023 4170 9024
      4169 9023 4168 9023 4165 9016
TIME...MOT...LOC 1602Z 272DEG 24KT 4176 9082 4152 9089 4131 9115

GIBBS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:08 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 13 more30 hr
Aug 11, 11:02 AM CDTSpecial Weather StatementDVNMuscatine, Scott58 min
Aug 11, 11:44 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside36 min
Aug 11, 12:28 PM CDTSpecial Weather StatementDVNHenry62 min
Aug 11, 1:33 PM CDTSpecial Weather StatementDVNBureau27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.